BRUCE A. WALLIN, M.D.; ART JACKNOWITZ, PHARM, D.; PETER C. RAICH, M.D.
To the editor: The report of Silver and Bell in the March issue (1) describes a patient in whom Cimetidine appeared to potentiate the hypoprothrombinemic effect of warfarin. We report an additional case of this potentially harmful drug interaction.
A 46-year-old white man had coronary artery revascularization in January 1975. He was placed on warfarin sodium (Coumadin®) at a dosage of 7 mg daily. On this dose, his prothrombin time remained stable within 1.7 to 1.9 times control. In September 1978, because of obstruction of both bypass grafts, repeat coronary revascularization was done. He was discharged on Coumadin, 6 mg
Learn more about subscription options.
Register Now for a free account.
WALLIN BA, JACKNOWITZ A, RAICH PC. Cimetidine and Effect of Warfarin. Ann Intern Med. 1979;90:993. doi: 10.7326/0003-4819-90-6-993_1
Download citation file:
Published: Ann Intern Med. 1979;90(6):993.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only